# SDR 2007FA0000809

- Difficulty date: September 12, 2007
- Submitted: September 12, 2007
- Operation: General aviation
- Aircraft: N912S
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Tail Wheel
- Part number: 13022101
- Condition: Worn
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

TAILWHEEL SPRING P/N 13022.101 SHOWED EVIDENCE OF LOOSENESS AND ELONGATION OF THE FORWARD ATTACH POINT HOLE.  THE ATTACH BOLT P/N AN5-22A EXHIBITED SIGNS OF FRETTING WEAR CONTRIBUTING TO THE TAILWHEEL LOOSENESS.  IT WOULD APPEAR THAT THIS CONDITION COULD INDUCE A SIGNIFICANT SIDE LOAD ON THE TAILWHEEL SPRING AFT ATTACHMENT CLAMP AND HARDWARE.  THIS CONDITION WOULD BE DIFFICULT TO DETECT WITH THE WEIGHT OF THE AIRCRAFT ON THE TAILWHEEL.  IT IS RECOMMENDED THAT THE CONDITION INSPECTION INCLUDE SUPPORTING THE FUSELAGE FORWARD OF THE TAILWHEEL SPRING FORWARD ATTACHMENT POINT AND CHECKING THE TAILWHEEL ASSEMBLY FOR SECURITY AND TIGHTNESS.
